Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS New Orleans, LA

March 30, 2011Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 6:57 AM CDT for Jefferson Parish, Lafourche Parish, Plaquemines Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2011, 6:57 AM CDT (11:57 UTC)
Expired
Mar 30, 2011, 7:45 AM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 12.0 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
2.1
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS54 KLIX 301157
SVRLIX
LAC051-057-075-301245-
/O.NEW.KLIX.SV.W.0052.110330T1157Z-110330T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT WED MAR 30 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...GALLIANO...CUT OFF...
  CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT SULPHUR...

* UNTIL 745 AM CDT

* AT 656 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GALLIANO TO LEEVILLE TO 16
  MILES SOUTHWEST OF LEEVILLE...OR ALONG A LINE EXTENDING FROM
  GALLIANO TO 11 MILES SOUTHEAST OF GALLIANO TO 25 MILES SOUTH OF
  GALLIANO...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMPIRE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2923 9036 2923 9028 2956 9042 2955 9017
      2947 9012 2947 9010 2953 9016 2955 9016
      2953 8961 2923 8948 2932 8983 2945 8990
      2940 8998 2930 8989 2924 8995 2906 9037
      2919 9030 2919 9032 2905 9039
TIME...MOT...LOC 1157Z 279DEG 42KT 2946 9027 2929 9019
          2907 9037

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:01 AM CDT, 56 minutes earlier.

Area forecast discussion, Mar 30, 6:01 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 AM CDT WED MAR 30 2011

.SHORT TERM...
WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH AND UPPER LEVEL SPEED
MAX OVER CENTRAL/SOUTH CENTRAL TEXAS. THESE FEATURES ARE HELPING
IGNITE ANOTHER AREA OF SCATTERED THUNDERSTORMS NORTH OF THE COLD
FRONT OVER SOUTHERN LOUISIANA...AND THE NEARSHORE COASTAL WATERS.
REGARDING SEVERITY...THERE COULD BE A FEW MORE SEVERE THUNDERSTORMS
THAT MAY PRODUCE HAIL AROUND QUARTER SIZE...AND POSSIBLY WIND
GUSTS APPROACHING SEVERE...BUT TORNADOES NO LONGER APPEAR TO BE A
CONCERN. THE SEVERE THREAT DOES NOT APPEAR WIDESPREAD ENOUGH TO
WARRANT ANOTHER WEATHER WATCH THIS MORNING.

LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN WHERE HEAVY RAIN
MOVES OVER AREAS THAT RECEIVED HEAVY RAIN EARLIER AND WHERE REPEAT
THUNDERSTORM ACTIVITY OCCURS. THE MAIN THREAT AREA FOR FLASH
FLOODING WILL BE ALONG AND SOUTH OF THE INTERSTATE 10/12
CORRIDOR...BUT THE GOOD NEWS IS THE ORIENTATION OF THE
THUNDERSTORMS IS NO LONGER LINING UP WHERE SIGNIFICANT TRAINING
SHOULD OCCUR.

THE COLD FRONT IS MAKING STEADY PROGRESS THROUGH SOUTH MISSISSIPPI
AND SOUTH CENTRAL LOUISIANA...AND THE FRONT SHOULD REACH NEAR LAKE
PONTCHARTRAIN BY 7 AM...AND MOST COASTAL AREAS BY 9 OR 10 AM.
THERE WILL CONTINUE TO BE NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH
OF THE FRONT...AND SCATTERED ACTIVITY NORTH OF THE FRONT...BUT
OVERALL TRENDS WILL BE A DECREASE IN PRECIPITATION THROUGH THE
LATER MORNING AND EARLY AFTERNOON HOURS. THE FLASH FLOOD WATCH
WILL LIKELY BE CANCELLED EARLY FOR AT LEAST THE NORTHERN AND
POSSIBLY CENTRAL AREAS.

DRIER AIR WILL WORK IN THIS AFTERNOON...BUT IT WILL REMAIN CLOUDY.
THE MAIN UPPER TROUGH WILL MOVE THROUGH LATE TONIGHT. THE GFS HAS
COME MORE IN LINE THE DRIER ECMWF WITH THE QPF TONIGHT...SO HAVE
LOWERED THE POP TO SLIGHT CHANCE FOR SHOWERS IN MOST AREAS. ANY
RAIN TONIGHT WILL END BEFORE SUNRISE ON THURSDAY...AND SKIES ARE
EXPECTED TO CLEAR THURSDAY AFTERNOON. TEMPERATURES WILL BE BELOW
AVERAGE ON THURSDAY WITH HIGHS GENERALLY IN THE UPPER 60S TO LOWER
70S.

.LONG TERM...
MORE COMFORTABLE...DRIER AIR WILL REMAIN IN PLACE WITH SURFACE HIGH
PRESSURE IN CONTROL FRIDAY INTO SATURDAY...THEN MUGGY CONDITIONS
WILL RETURN ON SUNDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY
BREEZES RETURN. THE NEXT CHANCE OF RAIN WILL COME LATE MONDAY INTO
TUESDAY. THERE REMAINS LARGE MODEL DIFFERENCE WITH THE TIMING AND
STRENGTH OF THIS SYSTEM...BUT BOTH THE GFS AND ECMWF AGREE THAT
THERE WILL BE SUBSTANTIAL FORCING AND INSTABILITY FOR
THUNDERSTORMS. THE ECMWF APPEARS TOO STRONG CLOSING OFF A STRONG
UPPER LOW THAT MOVES FROM TEXAS ACROSS THE GULF COAST REGION
TUESDAY AND WEDNESDAY. 22/TD

&&

.AVIATION...
HIGHLY VARIABLE CONDITIONS ACROSS THE TERMINALS WITH SEVERAL AREAS
OF CONVECTION OCCURRING. WILL CONTINUE TO ADDRESS TSTMS WITH TEMPO
GROUPS AS APPROPRIATE OVER THE NEXT FEW HOURS. GENERAL TREND WILL BE
FOR MVFR CIGS AT TERMINALS...WITH FAIRLY CONSISTENT CONDITIONS
ANTICIPATED AFTER FRONTAL PASSAGE. ANY WIDESPREAD CLEARING NOT
LIKELY TO HAPPEN UNTIL THURSDAY MORNING. 35

&&

.MARINE...
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION DUE THE
COMBINATION OF EITHER SUSTAINED WINDS REACHING 15 TO 20 KNOTS...OR
EVEN STRONGER WIND GUSTS ASSOCIATED WITH THUNDERSTORMS. FREQUENT
TO CONTINUOUS CLOUD TO WATER LIGHTNING AND HAIL WILL OCCUR WITH
THE STRONGER STORMS THIS MORNING...AND AN ISOLATED WATERSPOUT OR
TWO CANNOT BE RULED OUT.

MOST OF THE SHOWERS AND THUNDERSTORMS WILL EXIT THE MARINE AREA
DURING THE EARLY AFTERNOON HOURS AS THE COLD FRONT SWEEPS THROUGH.
WEST TO NORTHWEST WINDS BEHIND THE FRONT SHOULD MAX OUT AROUND 15
KNOTS THIS AFTERNOON...BUT THEN INCREASE TO 15 TO 20 KNOTS LATE
TONIGHT AND THURSDAY MORNING AS COOLER AIR MOVES OVER THE WARMER
WATER.

HIGH PRESSURE WILL MOVE WEST TO EAST ACROSS THE NORTH CENTRAL GULF
OF MEXICO THURSDAY NIGHT AND FRIDAY. SOUTHWEST WINDS NORTH OF THE
HIGH WILL INCREASE BACK TO 10 TO 15 KNOTS AFTER A BRIEF LULL IN
SPEEDS EARLY THURSDAY NIGHT. ANOTHER WEAK FRONT WILL PUSH INTO THE
NEARSHORE WATERS SATURDAY WITH WINDS DIMINISHING OVER THE COASTAL
WATERS. SOUTHERLY WINDS WILL INCREASE TO AT LEAST 15 TO 20 KNOTS
SUNDAY NIGHT INTO MONDAY AHEAD OF THE NEXT COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH THE MARINE AREA MONDAY NIGHT OR TUESDAY.
22/TD

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  45  69  48 /  40  20  10   0
BTR  70  48  73  51 /  40  20  10   0
ASD  76  52  72  48 /  60  20  10   0
MSY  74  55  71  56 /  60  30  10   0
GPT  76  55  73  52 /  70  20  10   0
PQL  78  55  73  49 /  80  20  20   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...NONE.
MS...FLOOD WATCH UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Mar 30, 5:44 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 AM CDT WED MAR 30 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-311045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
544 AM CDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS
MORNING BEFORE A COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL
AROUND QUARTER SIZE...WIND GUSTS NEAR 50 MPH...AND FREQUENT TO
CONTINUOUS LIGHTNING STRIKES ARE THE MAIN WEATHER HAZARDS WITH A
FEW OF THE STRONGEST STORMS.

THERE WILL ALSO BE THE POTENTIAL FOR ADDITIONAL HEAVY
RAINFALL...WITH A FEW AREAS RECEIVING 2 TO 3 INCHES OF ADDITIONAL
RAINFALL THIS MORNING. LOCALIZED FLOODING IS POSSIBLE WHERE THE
HEAVIEST RAINFALL AMOUNTS OCCUR...ESPECIALLY WHERE THUNDERSTORMS
MOVE OVER AREAS THAT ALREADY RECEIVED VERY HEAVY RAINFALL. A FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.

MOST OF THE RAIN WILL BE OVER BY MIDDAY...AND NO HAZARDOUS WEATHER
IS EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH EARLY MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS AREAS MAINLY
NORTH OF INTERSTATE 12 LATE MONDAY AS THE NEXT WEATHER SYSTEM
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED EARLY THIS MORNING.

22/TD

In the hours before

Special weather statement, Mar 30, 3:09 AM CDT, 3 hours 48 minutes before
LAZ046-049-050-058-300915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...LIVINGSTON PARISH...ST. JOHN THE BAPTIST PARISH...ASCENSION
PARISH...

AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF PLAQUEMINE...OR
ABOUT OVER BAYOU SORREL...MOVING EAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WHITE CASTLE...CARVILLE...GEISMER...PRAIRIEVILLE...
GONZALES...SORRENTO AND WHITEHALL

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA
SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:24 AM CDT, 3 hours 33 minutes before
MSZ080>082-300930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK
COUNTY...JACKSON COUNTY...HARRISON COUNTY...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF DIAMONDHEAD...OR
ABOUT 15 MILES WEST OF LYMAN...MOVING EAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYMAN...SAUCIER...VANCLEAVE AND WADE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA SIZE
HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 30, 3:33 AM CDT, 3 hours 24 minutes before
LAZ046-049-050-300900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 AM CDT WED MAR 30 2011

...STRONG THUNDERSTORM MOVING EAST AFFECTING IBERVILLE PARISH...
LIVINGSTON PARISH...ASCENSION PARISH...

AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DONALDSONVILLE...OR ABOUT 3
MILES SOUTHWEST OF GEISMER...MOVING EAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GEISMER...
PRAIRIEVILLE...GONZALES...SORRENTO...WHITEHALL...SPRINGFIELD...
LIVINGSTON AND KILLIAN

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 4:29 AM CDT, 2 hours 28 minutes before
LAZ061>064-070-301030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...PLAQUEMINES
PARISH...

AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE CHASSE...OR ABOUT 3 MILES
SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...VIOLET AND YSCLOSKEY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 6:19 AM CDT, 38 minutes before
LAZ066-301200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CDT WED MAR 30 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
TERREBONNE PARISH...

AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF HOUMA...OR
ABOUT 16 MILES SOUTHWEST OF DULAC...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DULAC...MONTEGUT AND CHAUVIN

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 30, 6:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 AM CDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     HAIL             3 NNE LOTTIE            30.60N 91.62W
03/30/2011  E1.00 INCH       POINTE COUPEE      LA   BROADCAST MEDIA

            REPORTED IN FORDOCHE BY PUBLIC. REPORT RELAYED BY BATON
            ROUGE TELEVISION STATION.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard, Saint Charles39 min
Mar 29, 7:05 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 29, 7:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard59 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningLIXPointe Coupee55 min
Mar 29, 7:33 PM CDTTornado WarningLIXPlaquemines, Saint Bernard42 min
Mar 29, 8:01 PM CDTSpecial Marine WarningLIX119 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningLIXWest Feliciana28 min
Mar 29, 8:18 PM CDTTornado WarningLIXPlaquemines, Saint Bernard27 min
Mar 29, 9:07 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena53 min
Mar 29, 9:35 PM CDTSpecial Marine WarningLIX85 min
Mar 29, 10:09 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington66 min
Mar 29, 10:22 PM CDTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more9 hr
Mar 29, 10:57 PM CDTSpecial Marine WarningLIX93 min
Mar 29, 11:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge57 min
Mar 29, 11:41 PM CDTSpecial Marine WarningLIX64 min
Mar 29, 11:41 PM CDTTornado WarningLIXPlaquemines, Saint Bernard34 min
Mar 29, 11:48 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge57 min
Mar 29, 11:52 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa53 min
Mar 29, 11:53 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles37 min
Mar 29, 11:55 PM CDTSpecial Marine WarningLIX65 min
Mar 30, 12:09 AM CDTSpecial Marine WarningLIX66 min
Mar 30, 12:19 AM CDTTornado WarningLIXSaint Bernard26 min
Mar 30, 12:27 AM CDTSpecial Marine WarningLIX63 min
Mar 30, 12:30 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard45 min
Mar 30, 12:36 AM CDTSpecial Marine WarningLIX54 min
Mar 30, 12:47 AM CDTTornado WarningLIXSaint John the Baptist28 min
Mar 30, 12:53 AM CDTSpecial Marine WarningLIX52 min
Mar 30, 1:10 AM CDTSpecial Marine WarningLIX50 min
Mar 30, 1:26 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa64 min
Mar 30, 1:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 1:45 AM CDTTornado WarningLIXSaint Bernard30 min
Mar 30, 2:12 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington63 min
Mar 30, 2:32 AM CDTSpecial Marine WarningLIX58 min
Mar 30, 3:25 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 3:41 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist64 min
Mar 30, 4:23 AM CDTSpecial Marine WarningLIX37 min
Mar 30, 5:08 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James32 min
Mar 30, 5:48 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana31 min
Mar 30, 5:53 AM CDTSpecial Marine WarningLIX67 min
Mar 30, 6:55 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 6:59 AM CDTSpecial Marine WarningLIX31 min
Mar 30, 7:20 AM CDTSpecial Marine WarningLIX55 min
Mar 30, 7:37 AM CDTSevere Thunderstorm WarningLIXPlaquemines38 min
Mar 30, 7:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 7:43 AM CDTSpecial Marine WarningLIX62 min
Mar 30, 8:40 AM CDTSpecial Marine WarningLIX35 min
Mar 30, 9:06 AM CDTSpecial Marine WarningLIX24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.